MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 CON ARTI TR SZ7-8 11MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. G2 CON ARTI TR SZ7-8 11MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 71430552
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial has developed two cracks off in the post.No patient involved in the case.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is cracked, rendering the device inoperable.The device was manufactured in 2007 and shows signs of extensive use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 CON ARTI TR SZ7-8 11MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10786460
Report Number1020279-2020-06149
Device Sequence Number14363578
Product Code MDM
UDI-Device Identifier03596010290229
UDI-Public03596010290229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430552
Device Catalogue Number71430552
Device Lot Number07KM22127
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1